Alert archive / Kentucky / Flash Flood Warnings in 2017
Flash Flood Warning 30, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at May 27, 2017, 4:59 PM EDT for Lewis County, Kentucky; Scioto County, Ohio. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2017, 4:59 PM EDT (20:59 UTC)
- Expired
- May 27, 2017, 8:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Flood severity
- None
Counties Lewis County, KY, Scioto County, OH
The radar
The Cincinnati radar (KILN), 104 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.0 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 794 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 711 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.3
The text
As transmitted.
846
WGUS51 KILN 272059
FFWILN
KYC135-OHC145-280000-
/O.NEW.KILN.FF.W.0030.170527T2059Z-170528T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Wilmington OH
459 PM EDT SAT MAY 27 2017
The National Weather Service in Wilmington has issued a
* Flash Flood Warning for...
Northeastern Lewis County in northeastern Kentucky...
Southwestern Scioto County in southwestern Ohio...
* Until 800 PM EDT.
* At 458 PM EDT, radar indicated that thunderstorms had produced
heavy rain across the warned area. Up to two inches of rain have
already fallen. Heavy rain continues to fall with another one to
two inches possible. Runoff from this excessive rainfall will
cause flash flooding to occur.
* Some locations that will experience flooding include...
Portsmouth, Friendship, Garrison, Buena Vista in Scioto County,
Saint Paul, Firebrick, West Portsmouth and Turkey Creek Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now. Act quickly to protect your life.
To report flash flooding, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 3861 8327 3882 8327 3878 8300 3873 8299
3873 8303 3870 8304 3868 8303 3866 8304
3866 8305 3864 8305 3863 8307 3860 8308
$$
Haines1 follow-up statement
828
WGUS71 KILN 272329
FFSILN
Flash Flood Statement
National Weather Service Wilmington OH
729 PM EDT SAT MAY 27 2017
KYC135-OHC145-272338-
/O.CAN.KILN.FF.W.0030.000000T0000Z-170528T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lewis KY-Scioto OH-
729 PM EDT SAT MAY 27 2017
...THE FLASH FLOOD WARNING FOR NORTHEASTERN LEWIS AND SOUTHWESTERN
SCIOTO COUNTIES IS CANCELLED...
The heavy rain has ended and flash flooding is no longer expected to
pose a threat. Flood Advisory 109 has replaced this flash flood
warning as high water was reported along Hamilton Rd, Tulip Rd, and
Rhodes Rd.
Please report previous flash flooding to the National Weather Service
by going to our website at weather.gov/iln and submitting your report
via social media.
LAT...LON 3861 8327 3882 8327 3878 8300 3873 8299
3873 8303 3870 8304 3868 8303 3866 8304
3866 8305 3864 8305 3863 8307 3860 8308
$$
HainesWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at May 27, 4:54 PM EDT, 5 minutes earlier.
Area forecast discussion, May 27, 4:54 PM EDT, 5 minutes before
Area Forecast Discussion National Weather Service Wilmington OH 454 PM EDT Sat May 27 2017 .SYNOPSIS... With warm and moist air over the Ohio Valley, there will be occasional chances for showers and thunderstorms through the weekend. After a cold front moves through the region Sunday night, drier conditions are expected for Monday. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... Good instability is in place across the area this afternoon south of a stalled out boundary situated across central portions of our fa. ML capes of around 2000-2500 J/KG along and south of the Ohio River have allowed for scattered thunderstorms to develop. Better shear values are generally off to our south but given the degree of instability and high dcape values, isolated severe storms will be possible across our south through early evening. Storms will also be fairly slow moving with some possible back building so localized heavy rain/isolated flash flooding will also be possible through this evening. A lot of uncertainty remains as to how exactly things will play out later tonight with an MCS moving out of the Mid Mississippi Valley. It looks like the bulk of this will slide off to our south, but the NSSL ARW, NAM and Canadian are hinting at a northern portion of this feature pivoting up into southwest portions of our fa late tonight. This will also be close to a warm front that will be lifting up across our area which may also allow for some additional showers and thunderstorms. Given the uncertainty, will just keep pops in the chance to likely category for later tonight with the highest pops across our southwest. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/... The warm front will lift north across our area through the morning hours with some scattered showers and thunderstorms possible along it. As the front lifts north of our area, expect to see a lull in pcpn through early afternoon. However, as we destabilize through the afternoon, additional shower and thunderstorms development will be possible from late afternoon into Sunday night. Deep layer shear values will increase through the day on Sunday, so severe storms will be possible once again, especially across our south. && .LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/... Weak short waves and limited moisture may combine to produce a few showers on Monday. Development of showers and thunderstorms will be possible mainly over eastern locations on Tuesday when a weak cold front is forecast to form along the Upper Ohio Valley. Additional showers and thunderstorms may occur Wednesday as more short wave energy rounds the base of a broad upper trough. Dry conditions are expected Thursday under high pressure. Thunderstorms chances return Friday when another batch of short wave energy is forecast to arrive on a northwest upper flow. Thunderstorms may linger Saturday and Sunday as moisture and convergence increase on the southwest flow ahead of a slow moving cold front trailing Canadian low pressure. Temperatures are forecast to be near normal through the period, with highs in the 70s and lows mainly in the 50s. && .AVIATION /21Z SATURDAY THROUGH THURSDAY/... We have started to see some spotty shower and thunderstorm development along and south of a stalled out boundary situated west to east across central portions of our area this afternoon. As we continue to destabilize through this afternoon, expect to see the activity become more widespread and will cover the threat with a VCTS at the southern TAF sites. This activity will be diurnally enhanced so expect a downward trend as we head into this evening. Most of the models are keeping the bulk of the main MCS later tonight off to our southwest but the NAM and a few of the higher res models are showing some additional development farther north into our area later tonight into early Sunday. Will therefore allow for some prevailing -shra and a VCTS at all the TAF sites to account for this possibility. There are still a few linger MVFR cigs around at the moment but these should continue to lift into VFR for this afternoon. Expect VFR cigs then into this evening before dropping back into MVFR later tonight into Sunday morning as pcpn moves back in. OUTLOOK...Intermittent chances of thunderstorms along with MVFR ceilings will be possible through Monday morning. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...JGL NEAR TERM...JGL SHORT TERM...JGL LONG TERM...Coniglio AVIATION...JGL
Hazardous weather outlook, May 27, 4:29 PM EDT, 30 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 429 PM EDT Sat May 27 2017 INZ050-058-059-066-OHZ026-034-035-042>046-051>056-060>065-070>074- 080-082-282030- Wayne-Fayette IN-Union IN-Franklin IN-Hardin-Mercer-Auglaize-Darke- Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison- Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway- Fairfield-Butler-Warren-Clinton-Ross-Hocking-Highland-Pike- 429 PM EDT Sat May 27 2017 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Thunderstorms will be possible across the area early Sunday morning. Some of these storms may be severe, with a primary threat of damaging winds. Scattered showers and thunderstorms are expected Sunday afternoon and evening ahead of an advancing cold front. A few strong to severe storms will be possible with damaging winds and large hail being the primary severe weather threats. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed at times this weekend. INZ073>075-080-KYZ089>100-OHZ077>079-081-088-282030- Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton- Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis-Hamilton- Clermont-Brown-Adams-Scioto- 429 PM EDT Sat May 27 2017 This Hazardous Weather Outlook is for Southeast Indiana, Northeast Kentucky, Northern Kentucky and Southwest Ohio. .DAY ONE...Tonight. Scattered showers and thunderstorms are expected through this evening. A few storms will be capable of producing large hail and damaging winds. The storms will produce heavy rainfall at times with localized flash flooding possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Thunderstorms will be possible across the area early Sunday morning. Some of these storms may be severe, with a primary threat of damaging winds. Scattered showers and thunderstorms are expected Sunday afternoon and evening ahead of an advancing cold front. A few strong to severe storms will be possible with damaging winds and large hail being the primary severe weather threats. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report severe weather to the National Weather Service.
In the hours before
Special weather statement, May 27, 2:23 PM EDT, 2 hours 36 minutes before
Special Weather Statement
National Weather Service Wilmington OH
223 PM EDT SAT MAY 27 2017
OHZ064-073-271900-
Ross OH-Pickaway OH-
223 PM EDT SAT MAY 27 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN PICKAWAY AND NORTH
CENTRAL ROSS COUNTIES UNTIL 300 PM EDT...
At 223 PM EDT, radar indicated a strong thunderstorm 7 miles south of
Williamsport, moving east at 25 mph.
STORM HAZARDS INCLUDE...
Winds to 30 mph...
Pea size hail...
Locations impacted include...
Chillicothe, Kingston, Clarksburg, Austin, Pickaway County Airport
and Andersonville.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3944 8325 3954 8318 3952 8295 3949 8289
3935 8290 3933 8296
TIME...MOT...LOC 1823Z 281DEG 20KT 3948 8314
HainesSpecial weather statement, May 27, 3:53 PM EDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Wilmington OH
353 PM EDT SAT MAY 27 2017
OHZ081-088-272030-
Scioto OH-Adams OH-
353 PM EDT SAT MAY 27 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ADAMS AND WEST
CENTRAL SCIOTO COUNTIES UNTIL 430 PM EDT...
At 353 PM EDT, radar indicated a strong thunderstorm near West Union,
moving east at 25 mph.
STORM HAZARDS INCLUDE...
Winds to 30 mph...
Pea size hail...
Locations impacted include...
Blue Creek, State Route 348 at State Route 125, Wamsley, Cedar Mills
and Dunkinsville.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3874 8353 3886 8349 3885 8322 3882 8319
3867 8320 3864 8324
TIME...MOT...LOC 1953Z 283DEG 22KT 3880 8343
HainesSpecial weather statement, May 27, 4:26 PM EDT, 33 minutes before
Special Weather Statement
National Weather Service Wilmington OH
426 PM EDT SAT MAY 27 2017
KYZ099-100-272100-
Mason KY-Lewis KY-
426 PM EDT SAT MAY 27 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN MASON AND
SOUTHWESTERN LEWIS COUNTIES UNTIL 500 PM EDT...
At 426 PM EDT, radar indicated a strong thunderstorm over Tollesboro,
moving east at 20 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Pea size hail...
Frequent cloud-to-ground lightning...
Very heavy rain...
Locations impacted include...
Vanceburg, Tollesboro, Charters, Petersville, Stricklett, Glen
Springs, Harris, Herron Hill, Kinniconick, Rectorville, Epworth and
Ribolt.
Do not stay in the open or seek shelter under trees when lightning
threatens. Move indoors when a thunderstorm approaches.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3837 8339 3840 8341 3838 8345 3840 8348
3840 8350 3841 8351 3841 8353 3842 8353
3843 8358 3848 8359 3851 8361 3851 8363
3852 8363 3851 8370 3863 8367 3862 8332
3860 8330 3861 8327 3835 8333
TIME...MOT...LOC 2026Z 280DEG 17KT 3854 8360
ConiglioLocal storm report, May 27, 4:54 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
454 PM EDT SAT MAY 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0442 PM HAIL 3 ESE TOLLESBORO 38.54N 83.52W
05/27/2017 M0.88 INCH LEWIS KY TRAINED SPOTTER
QUARTER INCH OF RAIN THROUGH 450 PM.
&&
ALANRSpecial weather statement, May 27, 4:54 PM EDT, 5 minutes before
Special Weather Statement
National Weather Service Wilmington OH
454 PM EDT SAT MAY 27 2017
KYZ100-OHZ081-088-272130-
Lewis KY-Scioto OH-Adams OH-
454 PM EDT SAT MAY 27 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN LEWIS...
SOUTHEASTERN ADAMS AND SOUTHWESTERN SCIOTO COUNTIES UNTIL 530 PM
EDT...
At 454 PM EDT, radar indicated a strong thunderstorm 9 miles
northeast of Vanceburg, moving east at 25 mph.
STORM HAZARDS INCLUDE...
Winds to 30 mph...
One half inch diameter hail...
Locations impacted include...
Portsmouth, Rome, Blue Creek, Friendship, Garrison, Buena Vista in
Scioto County, Saint Paul, Firebrick, State Route 348 at State Route
125, West Portsmouth and Turkey Creek Lake.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3869 8348 3881 8346 3878 8299 3873 8300
3873 8303 3870 8304 3868 8303 3866 8304
3866 8305 3864 8305 3863 8307 3862 8307
3861 8308 3859 8307 3858 8309
TIME...MOT...LOC 2054Z 280DEG 20KT 3870 8321
HainesThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 4:26 PM EDT | Special Weather Statement | ILN | Lewis | 34 min |
| May 27, 4:54 PM EDT | Special Weather Statement | ILN | Lewis | 36 min |
| May 27, 4:56 PM EDT | Severe Thunderstorm Warning | ILN | Lewis | 49 min |
| May 27, 5:02 PM EDT | Areal Flood Advisory | ILN | Lewis, Mason, Robertson | 118 min |
| May 27, 5:10 PM EDT | Flash Flood Warning | ILN | Lewis | 3 hr |
| May 27, 5:28 PM EDT | Special Weather Statement | ILN | Greenup | 32 min |
| May 27, 5:45 PM EDT | Special Weather Statement | ILN | Lewis | 60 min |
| May 27, 6:35 PM EDT | Areal Flood Advisory | ILN | Bracken, Mason, Robertson | 3 hr |
| May 27, 7:26 PM EDT | Areal Flood Advisory | ILN | Lewis | 3 hr |
| May 26, 10:14 PM EDT | Special Weather Statement | ILN | Preble | 31 min |
| May 26, 10:16 PM EDT | Special Weather Statement | ILN | Darke | 29 min |
| May 26, 10:42 PM EDT | Special Weather Statement | ILN | Montgomery | 33 min |
| May 26, 10:57 PM EDT | Special Weather Statement | ILN | Greene | 33 min |
| May 26, 11:18 PM EDT | Special Weather Statement | ILN | Greene | 27 min |
| May 26, 11:27 PM EDT | Special Weather Statement | ILN | Clinton, Fayette, Highland | 33 min |
| May 26, 11:59 PM EDT | Special Weather Statement | ILN | Fairfield, Pickaway, Ross | 31 min |
| May 27, 2:23 PM EDT | Special Weather Statement | ILN | Ross | 37 min |
| May 27, 3:53 PM EDT | Special Weather Statement | ILN | Adams | 37 min |
| May 27, 4:05 PM EDT | Areal Flood Advisory | ILN | Adams | 115 min |
| May 27, 4:18 PM EDT | Severe Thunderstorm Warning | ILN | Adams, Scioto | 42 min |
| May 27, 4:34 PM EDT | Flash Flood Warning | ILN | Adams | 3 hr |
| May 27, 4:50 PM EDT | Areal Flood Advisory | ILN | Adams, Brown | 115 min |
| May 27, 5:04 PM EDT | Areal Flood Advisory | ILN | Pike | 3 hr |
| May 27, 5:43 PM EDT | Special Weather Statement | ILN | Pike | 32 min |
| May 27, 6:12 PM EDT | Areal Flood Advisory | ILN | Pike | 3 hr |
| May 27, 6:13 PM EDT | Tornado Warning | ILN | Pike, Scioto | 20 min |
| May 27, 6:23 PM EDT | Flash Flood Warning | ILN | Pike | 3 hr |
Nearby
Flash Flood Warnings in Kentucky, 2017Flash Flood Warnings in Ohio, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.